MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMUR TRABECULAR METAL CRUCIATE RETAINING NARROW POROUS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMUR TRABECULAR METAL CRUCIATE RETAINING NARROW POROUS; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 08/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a knee revision approximately one year, ten months post implantation for pain and femoral loosening.Femoral implant and articular surface were revised.Tibial implant, tibial stem and patella were retained.No addtional information was made available.
 
Additional Manufacturer Narrative
(b)(4).G2: australia customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was discarded by the facility.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products & mdrs --- 42522100810 articular surface medial congruent (mc) right 10 mm lot# 65048443 mdr: 3007963827-2023-00247 additional associated products --- 42532007102 tibia cemented 5 degree stemmed rt size e lot# 64760719 42557000114 stem extension tapered cemented 14mm dia 30mm l lot# 64964596 42540200035 all-poly patella cemented 35 mm diameter.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, d2, g1, g3, g6, h1, h2, h3, h6, h10   h6-component code- suggested code: mechanical (g04) - femur visual examination of the provided pictures identified the implants with foreign material on them.As the implants were not returned no additional evaluations could be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Review of complaint history found no additional related issues for this item [item (b)(4)] and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: initial operative report was reviewed with no complications noted.No revision operative notes/report were provided.Radiographs were provided and reviewed by a health care professional.The radiographs were not sent for further review as they are dated post-revision and would not enhance the investigation.Complaint is not confirmed.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMUR TRABECULAR METAL CRUCIATE RETAINING NARROW POROUS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17765065
Report Number0001822565-2023-02544
Device Sequence Number6654224
Product Code JWH
UDI-Device Identifier00889024470101
UDI-Public(01)00889024470101(17)310513(10)64947320
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502206402
Device Lot Number64947320
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale